Previous Articles     Next Articles

Boundary Control of Coupled Wave Systems with Spatially-Varying Coefficients

FENG Xiaodan1,2, ZHANG Zhifei1,2   

  1. 1. School of Mathematics and Statistics, Huazhong University of Science and Technology, Wuhan 430074, China;
    2. Hubei Key Laboratory of Engineering Modeling and Scientific Computing, Huazhong University of Science and Technology, Wuhan 430074, China
  • Received:2020-09-10 Revised:2021-04-17 Online:2022-08-25 Published:2022-08-02
  • Supported by:
    This research was supported by the National Science Foundation of China under Grant No. 61473126 and the Fundamental Research Funds for the Central Universities

FENG Xiaodan, ZHANG Zhifei. Boundary Control of Coupled Wave Systems with Spatially-Varying Coefficients[J]. Journal of Systems Science and Complexity, 2022, 35(4): 1310-1329.

This paper considers the stabilization of the coupled wave systems with spatially-varying coefficients. The authors design a state feedback controller by backstepping method. In contrast to the previous work in the literature, the kernel equations become more complicated and the main difficulty lies in proving the existence and uniqueness of the solution to the kernel equations. Firstly, using the backstepping approach, the authors verify the kernel equations, which is a system of coupled hyperbolic equations with spatially-varying coefficients. Then, the existence and uniqueness of the kernel matrices is obtained. Finally, the authors use a Lyapunov function to get the exponential stabilization of the closed-loop system. A numerical example is presented to illustrate the effectiveness of the proposed controller.
[1] Krstic M and Smyshlyaev A, Boundary Control of PDEs: A Course on Backstepping Designs, Society for Industrial and Applied Mathematic, Philadelphia, 2008.
[2] Feng H and Guo B Z, A new active disturbance rejection control to output feedback stabilization for a one-dimensional anti-wave equation with disturbance, IEEE Trans. Automat. Control, 2017, 62(8): 3774-3787.
[3] Smyshlyaev A, Cerpa E, and Krstic M, Boundary stabilization of a 1-D wave equation with indomain antidamping, SIAM J. Control Optim., 2010, 48(6): 4014-4031.
[4] Guo W and Shao Z C, Backstepping approach to the adaptive regulator design for a onedimensional wave equation with general input harmonic disturbance, Journal of Systems Science and Complexity, 2017, 30(2): 253-279.
[5] Anfinsen H and Aamo O M, Stabilization and tracking control of a time-variant linear hyperbolic PIDE using backstepping, Automatica, 2020, 116: 1-5.
[6] Xu Z and Liu Y, Adaptive boundary stabilization for first-order hyperbolic PDEs with unknown spatially varying parameter, Internat. J. Robust Nonlinear Control, 2016, 26(3): 613-628.
[7] Zhou H C, Output-based disturbance rejection control for 1-D anti-stable Schrödinger equation with boundary input matched unknown disturbance, Internat. J. Robust Nonlinear Control, 2017, 27(18): 4686-4705.
[8] Zhang X Y, Feng H, and Chai S G, Output feedback stabilization for an anti-stable Schrödinger equation with internal unknown dynamic and external disturbance, J. Franklin Inst., 2018, 355(13): 5632-5648.
[9] Cerpa E and Coron J M, Rapid stabilization for a Korteweg-de Vries equation from the left dirichlet boundary condition, IEEE Trans. Automat. Control, 2013, 58(7): 1688-1695.
[10] Marx S and Cerpa E, Output feedback stabilization of the Korteweg-de Vries equation, Automatica, 2018, 87: 210-217.
[11] Camacho-Solorio L, Vazquez R, and Krstic M, Boundary observers for coupled diffusion-reaction systems with prescribed convergence rate, Systems Control Lett., 2020, 135: 1-11.
[12] Liu W W, Guo W, and Wang J M, Backstepping-based adaptive error feedback regulator design for one-dimensional reaction-diffusion equation, J. Math. Anal. Appl., 2020, 484(1): 1-20.
[13] Coron J M, Vazquez R, Krstic M, et al., Local exponenetial H2 stabilization of a 2× 2 quasilinear hyperbolic system using backstepping, SIAM J. Control Optim., 2013, 51(3): 2005-2035.
[14] Gu J J, Wang J M, and Guo Y P, Output regulation of anti-stable coupled wave equations via the backstepping technique, IET Control Theory Appl., 2017, 12(4): 431-445.
[15] Li X, Liu Y G, Li J, et al., Adaptive output-feedback stabilization for PDE-ODE cascaded systems with unknown control coefficient and spatially varying parameter, Journal of Systems Science and Complexity, 2021, 34(1): 298-313.
[16] Vazquez R and Krstic M, Boundary control of coupled reaction-advenction-diffusion systems with spatially-varying coefficients, IEEE Trans. Automat. Control, 2017, 62(4): 2026-2033.
[17] Auriol J and Di Meglio F, Two-sided boundary stabilization of heterodirectional linear coupled hyperbolic PDEs, IEEE Trans. Automat. Control, 2018, 63(8): 2421-2436.
[18] Deutscher J ans Kerschbaum S, Backstepping control of coupled linear parabolic PIDEs with spatially varying coefficients, IEEE Trans. Automat. Control, 2018, 63(12): 4218-4233.
[19] Wang J M, Su L L, and Li H X, Stabilization of an unstable reaction-diffusion PDE cascaded with a heat equation, Systems Control Lett., 2015, 76: 8-18.
[20] Zhou Z C and Xu C, Stabilization of a second order ODE-heat system coupling at intermediate point, Automatica, 2015, 60: 57-64.
[21] Liu J J, Sliding mode control to stabilization of an ODE-Schrödinger cascade systems subject to boundary control matched disturbance, Journal of Systems Science and Complexity, 2018, 31(5): 1146-1163.
[22] Li T, Rao B P, and Hu L, Exact boundary synchronization for a coupled system of 1-D wave equation, ESAIM: Control Optim. Calc. Var., 2014, 20(2): 339-361.
[23] Liu W J, Boundary feedback stabilization of an unstable heat equation, SIAM J. Control Optim., 2003, 42(3): 1033-1043.
[1] GUO Wei,SHAO Zhi-Chao. Backstepping Approach to the Adaptive Regulator Design for a One-Dimensional Wave Equation with General Input Harmonic Disturbance [J]. Journal of Systems Science and Complexity, 2017, 30(2): 253-279.
[2] ZHAO Zhixue,GUO Baozhu. Boundary Control Method to Identification of Elastic Modulus of String Equation from Neumann-Dirichlet Map [J]. Journal of Systems Science and Complexity, 2016, 29(5): 1212-1225.
[3] LI Jian,LIU Yungang. Adaptive Stabilization for ODE Systems Coupled with Parabolic PDES [J]. Journal of Systems Science and Complexity, 2016, 29(4): 959-977.
[4] WEN Ruili,CHAI Shugen. Regularity for Euler-Bernoulli Equations with Boundary Control and Collocated Observation [J]. Journal of Systems Science and Complexity, 2015, 28(4): 788-798.
[5] LI Jian , LIU Yungang. STABILIZATION OF COUPLED PDE-ODE SYSTEMS WITH SPATIALLY VARYING COEFFICIENT [J]. Journal of Systems Science and Complexity, 2013, 26(2): 151-174.
[6] Guiling JU, Yuqiang WU, Weihai SUN . OUTPUT-FEEDBACK CONTROL FOR NONHOLONOMIC SYSTEMS WITH LINEAR GROWTH CONDITION [J]. Journal of Systems Science and Complexity, 2011, 24(5): 862-874.
[7] Shihong DING;Shihua LI;Qi LI. ADAPTIVE SET STABILIZATION OF THE ATTITUDE OF A RIGIDSPACECRAFT WITHOUT ANGULAR VELOCITY MEASUREMENTS [J]. Journal of Systems Science and Complexity, 2011, 24(1): 105-119.
[8] Zhengqiang ZHANG;Weisheng CHEN. ADAPTIVE TRACKING CONTROL FOR ACTUATOR FAILURECOMPENSATION BASED ON MT-FILTERS [J]. Journal of Systems Science and Complexity, 2010, 23(4): 759-768.
[9] Orazio ARENA;Walter LITTMAN. BOUNDARY CONTROL OF TWO PDE'S SEPARATED BY INTERFACE CONDITIONS [J]. Journal of Systems Science and Complexity, 2010, 23(3): 431-437.
[10] Wei WANG;Changyun WEN;Guanghong YANG. STABILITY ANALYSIS OF DECENTRALIZED ADAPTIVE BACKSTEPPINGCONTROL SYSTEMS WITH ACTUATOR FAILURES [J]. Journal of Systems Science and Complexity, 2009, 22(1): 109-121.
[11] Xiaowu MU;Haijun LIU. STABILIZATION FOR A CLASS OF LARGE-SCALE STOCHASTIC NONLINEAR SYSTEMS WITH DECENTRALIZED CONTROLLER DESIGN [J]. Journal of Systems Science and Complexity, 2007, 20(1): 127-134.
[12] Ying Zhou;Yuqiang Wu. Output Feedback Control for Mimo Nonlinear Systems with Exogenous Signals [J]. Journal of Systems Science and Complexity, 2006, 19(2): 274-287.
[13] W.L.Ohan;Guo Baozhu. APPROXIMATE OPTIMAL BIRTH CONTROL OF POTULATION SYSTEMS [J]. Journal of Systems Science and Complexity, 1990, 1(1): 46-052.
[14] Ding Zhonghai;Feng Dexing. EXACT CONTROLLABILITY OF A CLASS OF DISTRIBUTED PARAMETER SYSTEMS [J]. Journal of Systems Science and Complexity, 1989, 2(3): 257-265.
Viewed
Full text


Abstract